Alert archive / Texas / Freeze Warnings in 2018
Freeze Warning 5, NWS Shreveport, LA
NWS Shreveport, LA issued this freeze warning at Nov 12, 2018, 3:42 AM CST for 15 counties in Texas. It took effect at Nov 13, 2018, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2018, 3:42 AM CST (09:42 UTC)
- In effect from
- Nov 13, 2018, 12:00 AM CST
- Expired
- Nov 13, 2018, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Shreveport, LA
Counties Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Red River County, TX, Rusk County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 103 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 9.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this freeze warning went out at Nov 12, 12:00 AM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Nov 12, 12:00 AM CST, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1200 AM CST Mon Nov 12 2018 .AVIATION... For the 12/06Z TAF period, ceilings continue to deteriorate as widespread shwrs and isolated tstms expand northward overnight. Look for IFR/LIFR ceilings and vsbys to overtake all sites during the early morning hours as rainfall intensity further increases. Poor flight conditions will prevail through the remainder of the period on Monday as a strong cold front sweeps across the region. E/NE winds tonight will shift N/NW with fropa on Monday as speeds increase to around 15 kts with higher gusts as high as 25-30 kts from late Monday morning through Monday afternoon. Convection will begin to slowly end from west to east late Monday through Monday night as the cold front clears the region. /19/ && .PREV DISCUSSION... /issued 1012 PM CST Sun Nov 11 2018/ UPDATE... Moisture continues to surge northeast across our region ahead of a sfc low tracking up along the Texas coast this evening. The result is widespread shwrs and a few embedded tstms lifting northeastward across the Four-State region. This trend will continue overnight as further enhancement of convection is aided by a deep upper level trough swinging out across the Plains accompanied by a strong cold front. For the update this evening, did make some adjustments to temperatures to better reflect ongoing observations and expected trends over the next several hours. Otherwise, no other changes are needed at this time. All updated text products have been sent. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 44 44 36 46 / 100 100 30 10 MLU 45 47 38 46 / 100 100 50 10 DEQ 40 40 28 40 / 100 100 20 0 TXK 41 41 32 43 / 100 100 20 10 ELD 41 42 33 44 / 100 100 30 10 TYR 44 44 30 43 / 100 100 20 10 GGG 43 43 33 44 / 100 100 20 10 LFK 46 50 36 46 / 100 100 30 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 19
Hazardous weather outlook, Nov 11, 11:47 AM CST, 15 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1147 AM CST Sun Nov 11 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-121800- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1147 AM CST Sun Nov 11 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Scattered showers across mainly the southern half of the Four State Region will become more widespread overnight, along with a few thunderstorms possible. Rainfall amounts along and south of the Interstate 20 corridor could total between one and two inches through sunrise Monday Morning with lighter amounts north of the corridor. Otherwise, no hazardous weather is anticipated through tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Rain will continue to be widespread across the entire Four State Region on Monday before tapering off from northwest to southeast Monday Night. An additional one half to over one inch of rain possible Monday through Monday evening. Colder air will penetrate the region Monday Night and a quick transition to some light snow or snow flurries cannot be ruled out across portions of the Middle Red River Valley of extreme Northeast Texas, Southeast Oklahoma and the adjacent counties in Southwest Arkansas Monday Evening before the precipitation comes to an end. No accumulation is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed this afternoon or tonight. 07
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 7:53 PM CST | River Flood Warning | SHV | Gregg | 4 days |
| Nov 11, 7:54 PM CST | River Flood Warning | SHV | Gregg, Rusk | 10 days |
| Nov 11, 7:55 PM CST | River Flood Warning | SHV | Gregg, Harrison, Panola, Rusk | 7 days |
| Nov 11, 7:59 PM CST | River Flood Warning | SHV | Anderson, Cherokee, Houston, Trinity | 15 days |
| Nov 11, 7:59 PM CST | River Flood Warning | SHV | Angelina, Houston, Polk, Trinity, Tyler | 22 days |
| Nov 11, 8:00 PM CST | River Flood Warning | SHV | Nacogdoches, Rusk | 5 days |
| Nov 11, 8:03 PM CST | River Flood Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 10 days |
| Nov 12, 2:13 AM CST | Areal Flood Warning | SHV | Cherokee, Gregg, Harrison, Panola, Rusk, Smith | 3 hr |
| Nov 12, 3:42 AM CST | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 20 hr |
| Nov 12, 6:52 AM CST | Areal Flood Warning | SHV | Gregg, Harrison, Panola, Rusk | 3 hr |
| Nov 12, 9:25 AM CST | Areal Flood Warning | SHV | Cherokee, Gregg, Harrison, Panola, Rusk, Shelby and 1 more | 3 hr |
| Nov 12, 9:31 AM CST | Areal Flood Warning | SHV | Harrison, Panola, Shelby | 3 hr |
| Nov 12, 10:23 AM CST | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 48 hr |
| Nov 12, 10:27 AM CST | River Flood Warning | SHV | Cherokee, Nacogdoches, Rusk, Smith | 3 days |
| Nov 12, 10:28 AM CST | River Flood Warning | SHV | Wood | 9 hr |
| Nov 12, 4:09 AM CST | Flash Flood Warning | SHV | Bossier, Caddo, De Soto | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.